I've got syncope and depending on which cardiologist you talk to, it's vasovagal or POTS (I also had some tachycardia with flutter that my internal heart monitor picked up). At any rate, I don't really give a hoot what they call it, but they're having a heck of a time getting my blood vessels to stay constricted, you know? I'm on Midodrine and Fludrocortisone (sp??) and I'm drowning in electrolyte beverages to stay hydrated. :-p
My question is, I'm only 29 and they're quite certain I'm not going through menopause, yet I have hot flashes randomly. Anyone else have this problem? Is it related to the blood pressure? I'm almost positive it started before they started me on any of the meds, so I don't think it's a side effect . . . but then again, my memory isn't always golden. Ha!
While I am not entirely sure they are considered "hot flashes", I do have episodes in which I suddenly feel as if I am overheating regardless of the actual temperature. I'm not sure if it's directly related to blood pressure, but I've always assumed it to be autonomic.
How long have you been taking the Midodrine, and Fludrocortisone? Those do seem to be the best medications for treating low blood pressure. Have you ever tried compression stockings? They aren't very comfortable, but those too can help with blood vessel constriction.
Also too, some of the community members have brought up Pedialyte as an option for maintaining electrolytes. I especially like the Pedialyte freeze pops.
Yes, I have the infamous compression stockings. I got a rx for them so medicaid paid for three pairs. Woohoo, so stylish!! :-p Sorry, if I don't laugh some days, well, you know . . .
I haven't gotten myself to wear the stockings consistently yet, though my doc said to wear them every day. Just putting them on seems to take so much energy, lol! I'll check out the pedialyte freeze pops next time I'm at the store. Maybe that would be a nice change of pace. I do think maybe it's getting a little better since they added the fludrocortisone; it seems like the syncope is less frequent now. My blood pressure still hovers below the normal range, and I'm often light-headed, but I'm actually passing out less frequently per week which is *improvement*. I'll take what I can get.
Thanks for the tips and for the reassurance that I'm not the only one with the "hot flashes" or whatever the sudden overheating is!
If I were you, I would ask my doctor about the hot flashes. I am 28 years old and I have had a problem with the heat for a while now, but the last few months I can't seem to cool down. I also experience the same problem with the cold. I get cold and can't get warm it seems.
I have cerebellar ataxia so I went to my neurologist. She diagnosed me with Autonomic Dysfunction. It seems that my internal thermostat is not working.
You are to young to be dealing with hot flashes. Don't let some doctor tell you that it is normal.
My cardiologist is aware that of the autonomic dysfunction. Unfortunately, I was talking to my neurologist about the hot flashes and he doesn't know any of the symptoms that go with dysautonomia so he didn't tell me it was related. I have since found one or two websites that mention people with dysautonomia complaining of the feeling of "hot flashes." The big problem I really had is that when I first got diagnosed with diseases that fall under dysautonomia, cardiology didn't take the time to explain what other symptoms were related, or what to expect. And my cardiologist is currently the doc I see LEAST frequently, because I have a lot of neurological symptoms so they had me in neurology more often. I'm hoping to get all this straightened out at my next cardiology appointment.
I'm finding more and more as I talk to others with these problems that half the time we are educating our doctors as much as they are educating us. It's a frustrating situation, but I'm extremely grateful for the ease with which we can connect with each other and find information over the internet!
They just started me on Midodrine too and I am having hot flashes and my appetite went away. Its not listed on the side effects but i think it is because i didnt have it before i started the meds. Im 23 so I'm sure its not menopause.
I'm sorry, you seem to have found an extremely outdated thread from over two years ago!! Postings/threads this old are considered "dead" because the information in them may be so outdated and the original posters may be in a completely different place in their lives (or may have moved on from our community entirely).
We encourage people to start a new thread if they have a question or comment they would like addressed as this will keep things current on our forum, as well as make sure that YOU get the personalized attention you deserve, rather than tagging on to someone else's situation. In order to do this, simply click on the green "Post a Question" button at the top of this page (not the "Post Comment" button below, which will continue replying to this "dead" thread). Thank you, and we look forward to discussing your concerns about the side effects of Midodrine!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.